MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; FENESTRATED BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; FENESTRATED BIPOLAR FORCEPS
Model Number 420205-16
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the fenestrated bipolar forceps instrument front end of the jaws was unable to close.It was found that the jaws were bent.The procedure was completed with no reported injury.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The fenestrated bipolar forceps instrument has been returned and evaluated by the failure analysis (fa) team.The instrument was found to have two severely bent grips.The grips were found to have torsional damage.The grips were not found to have cracking damage.Additionally, the instrument was found to have charring and localized melting at the yaw pulley near the conductor wire.The conductor wire insulation was not damaged.The instrument passed the electrical continuity test.The complaint was confirmed by failure analysis.The probable root cause of severely bent grips is attributed to damage either during use or reprocessing, as severe misalignment of grip tips can be due to accidental drops, incorrect instrument tray or sink sizes for reprocessing, or overloading the tips.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
FENESTRATED BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24890781
Report Number2955842-2026-21682
Device Sequence Number9942792
Product Code NAY
UDI-Device Identifier00886874111642
UDI-Public(01)00886874111642(10)K11231005
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Administrator/Supervisor
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420205-16
Device Catalogue Number420205
Device Lot NumberK11231005 613
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/20/2026
Initial Report FDA Received Date04/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/05/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown